Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 26, 2020, 3:00 PM MST. It took effect at Nov 27, 2020, 2:41 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 3:00 PM MST (22:00 UTC)
- In effect from
- Nov 27, 2020, 2:41 AM MST
- Expired
- Nov 28, 2020, 12:02 PM MST
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
985 WWUS75 KTFX 262200 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 300 PM MST Thu Nov 26 2020 MTZ009-010-044-048-271200- /O.UPG.KTFX.HW.A.0020.201127T2100Z-201128T1900Z/ /O.NEW.KTFX.HW.W.0021.201127T1500Z-201128T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Bynum, Choteau, and Augusta 300 PM MST Thu Nov 26 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 AM FRIDAY TO NOON MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts mostly up to 60 mph expected, but gusts up to 75 mph possible in more wind-prone areas on the Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole and Southern Rocky Mountain Front. * WHEN...From 8 AM Friday to noon MST Saturday. * IMPACTS...Strong and gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
552 WWUS75 KTFX 270941 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 241 AM MST Fri Nov 27 2020 MTZ009-010-044-048-272300- /O.EXT.KTFX.HW.W.0021.201127T0941Z-201128T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Bynum, Choteau, and Augusta 241 AM MST Fri Nov 27 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph occurring. Gusts up to 75 mph possible in more wind-prone areas on the Rocky Mountain Front. * WHERE...Eastern Glacier, Southern Rocky Mountain Front, Northern Rocky Mountain Front and Toole. * WHEN...Until noon MST Saturday. * IMPACTS...Strong and gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
457 WWUS75 KTFX 272112 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 212 PM MST Fri Nov 27 2020 MTZ011>013-045>047-049>051-281200- /O.EXA.KTFX.HW.W.0021.000000T0000Z-201128T1900Z/ Hill-Cascade-Chouteau-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 212 PM MST Fri Nov 27 2020 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST SATURDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Hill, Cascade, Chouteau, Liberty, Eastern Pondera, Blaine, Eastern Teton, Judith Basin and Fergus. * WHEN...Until noon MST Saturday. * IMPACTS...Travel can be difficult for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-010-044-048-281200- /O.CON.KTFX.HW.W.0021.000000T0000Z-201128T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Bynum, Choteau, and Augusta 212 PM MST Fri Nov 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph. Gusts up to 75 mph possible in more wind-prone areas on the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front, Toole and Eastern Glacier. * WHEN...Until noon MST Saturday. * IMPACTS...Travel can be difficult for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
224 WWUS75 KTFX 280733 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1233 AM MST Sat Nov 28 2020 MTZ009>013-044>051-282200- /O.EXT.KTFX.HW.W.0021.000000T0000Z-201128T2200Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Including Logan Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 1233 AM MST Sat Nov 28 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are occurring. Gusts up to 75 mph are possible in more wind-prone areas on the Rocky Mountain Front. * WHERE...Portions of central and north central Montana. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Travel can be difficult for high profile vehicles or those pulling trailers. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
045 WWUS75 KTFX 281902 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1202 PM MST Sat Nov 28 2020 MTZ009>013-044>051-282015- /O.CAN.KTFX.HW.W.0021.000000T0000Z-201128T2200Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- 1202 PM MST Sat Nov 28 2020 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected for the warned area but note that winds may remain gusty through mid- afternoon. Continue to use caution while operating high profile vehicles, or units containing trailers or oversize loads. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:40 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 26, 10:40 AM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1040 AM MST Thu Nov 26 2020 Aviation Section Updated .SYNOPSIS... An active weather pattern will support strong gusty winds occurring across parts of north-central and central Montana through Saturday. The strongest and potentially damaging winds are expected later Friday into Saturday as a disturbance combines with a strong jet stream to produce areas of high winds. The area of greatest confidence for seeing high winds is along the Rocky Mountain Front and extending east near the Canadian border to near Interstate 15. && .UPDATE... No changes to the forecast for this morning. A few light snow showers or flurries along the Rocky Mountain Front and across Central MT, but no impacts expected. Some clearing moving southward from the Cut Bank area. Afternoon temperatures look on track. Looking ahead, still looks windy over the Rocky Mountain Front and Cut Bank area for Friday into Saturday. Brusda && .AVIATION... 1040 AM MST Thu Nov 26 2020 (26/18Z TAF period) A few snow showers/flurries will continue this afternoon over the western/central mountains. Otherwise, decreasing clouds expected over the region. Surface winds will gradually increase this afternoon through this evening. Strong winds possible in the Cut Bank area by late Friday morning. Mountains/passes will be obscured at times. Brusda No TAF at KWYS until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 430 AM MST Thu Nov 26 2020/ Today through Sunday... A fairly strong disturbance and surface cold front will move southeast from Alberta through northeast Montana today. To the south and west of the front, gusty winds will occur across northern and central Montana, with localized gusts nearing 60 mph across parts of the Rocky Mountain Front this morning into early afternoon. After a brief lessening of winds across the plains this afternoon, winds again increase overnight tonight as mid-level jet energy moves across the Northern Rockies on the north side of upper level ridging. Again, a few gusts above 60 mph are possible along the Rocky Mountain Front. Strong to high winds are then expected late Friday through at least Saturday morning as a strong westerly low- level and mid-level jet streak moves across the region. A High Wind Watch continues for this time along the Rocky Mountain Front and the Hi-Line between the Northern Rockies and about Interstate 15. However, some models indicate the potential for more widespread high winds across much of the remainder of north-central Montana, so this bears watching especially for Saturday morning. With clouds and good mixing overnight Friday night into Saturday morning, temperatures are likely to stay on the mild side and perhaps stay above freezing especially in the windiest locations. On the back side of the upper trough, a surface cold front will move south across north-central Montana and cool temperatures and diminish winds late Saturday, with cool temperatures lingering into Sunday with near normal highs for Sunday as upper ridging builds overhead. Winds increase along the lee of the Northern Rockies again by Sunday afternoon as southwest cross-barrier flow increases again ahead of the next system. Monday through Wednesday... Modeling is starting to trending more and more south with this next system Monday as upstream upper ridging rapidly builds in from the east and shunts the majority of the upper energy south toward the Great Basin just as it reaches Montana. However, some snow can not be ruled out at this time especially for the west and southwest mountains as well as southern parts of the Golden Triangle around Great Falls, though precipitation/snow amounts would be significantly limited by the fast movement of the system. Relatively quiet weather then builds across the region for the middle of next week, though the exact placement of the strong ridging aloft and any potential snow cover from Monday will dictate whether temperatures are near normal or up to 10 degrees above normal. && .PRELIMINARY POINT TEMPS/POPS... GTF 41 31 50 35 / 10 0 0 0 CTB 37 30 44 30 / 0 0 0 0 HLN 40 23 46 23 / 0 0 0 0 BZN 37 13 41 13 / 0 0 0 0 WYS 23 5 28 1 / 0 0 0 0 DLN 32 13 36 15 / 0 0 0 0 HVR 36 26 43 29 / 0 0 0 0 LWT 37 24 49 28 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday afternoon through Saturday morning Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 5:26 PM MST | Special Weather Statement | TFX | Judith Basin | 34 min |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.